MAUDE Adverse Event Report: BIOMET UK LTD. OXF UNI CMNTLS TIB SZ A LM; PROSTHESIS, KNEE

BIOMET UK LTD. OXF UNI CMNTLS TIB SZ A LM; PROSTHESIS, KNEE
Catalog Number 166845
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 09/07/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient experienced tibia bone fracture postoperatively.Implants still remain the patient.Due diligence is in progress for this complaint; to date no additional information or product has been received.
 
Additional Manufacturer Narrative
(b)(4).G2-foreign- japan.D10.Item#:159542 ;lot#: 7436186; item name: oxf anat brg lt sm size 5 pma ; item#:166941 ;lot#: j7307893 ;item name: oxford uni twin-peg femoral sm cocr sml; investigation of this incident is currently ongoing.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).The product remains implanted; therefore, visual and dimensional evaluations could not be performed.A review of the device manufacturing records confirmed no abnormalities or deviations.The device is used for treatment.Radiographs were provided and reviewed by a radiologist.The review identified initial anatomic alignment of the right knee medial unicompartmental arthroplasty complicated by a periprosthetic fracture of the medial tibia with implant loosening and subsidence.Osteopenia.Initial fit and alignment were maintained.Two-month imaging demonstrates tibial implant loosening and subsidence with malalignment secondary to a tibial periprosthetic fracture.Bone quality is osteopenic.The tibial implant is loose with subsidence and malalignment secondary to the periprosthetic fracture as noted.There is a medial tibial periprosthetic fracture.The degree of osteopenia present could contribute to a fracture in this patient.With the available information, a definitive root cause could not be determined; however, osteopenia could be a contributing factor.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
OXF UNI CMNTLS TIB SZ A LM
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK  CF31 3XA
Manufacturer (Section G)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK   CF31 3XA
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key17850961
Report Number3002806535-2023-00334
Device Sequence Number6830833
Product Code NRA
UDI-Device Identifier00887868354816
UDI-Public(01)00887868354816(11)320123(10)7157851
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number166845
Device Lot Number7157851
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/07/2023
Supplement Date Received by Manufacturer12/07/2023
Initial Report FDA Received Date10/02/2023
Supplement Report FDA Received Date12/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE
Outcome Attributed to Adverse Event Other;
Patient SexPrefer Not To Disclose